Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 66, NWS Blacksburg, VA

May 19, 2017Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 19, 2017, 4:08 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 4:08 PM EDT (20:08 UTC)
Expired
May 19, 2017, 5:15 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:12 PM EDTHAIL 1.752 Nnw Camp Springs, NCHAIL RANGED FROM GRAPE SIZE UP TO GOLF BALL SIZE AND LASTED FOR ABOUT 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

796 
WUUS51 KRNK 192008
SVRRNK
NCC033-157-192115-
/O.NEW.KRNK.SV.W.0066.170519T2008Z-170519T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
408 PM EDT FRI MAY 19 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rockingham County in north central North Carolina...
  Southern Caswell County in north central North Carolina...

* Until 515 PM EDT

* At 408 PM EDT, a severe thunderstorm was located near Camp Springs,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines. 

* Locations impacted include...
  Jericho...
  Prospect Hill...
  Camp Springs...
  Quick...
  and Hightowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3630 7960 3643 7955 3634 7915 3624 7915
      3625 7953 3624 7953
TIME...MOT...LOC 2008Z 293DEG 17KT 3635 7953 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
4 follow-up statements
404 
WWUS51 KRNK 192021
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
421 PM EDT FRI MAY 19 2017

NCC157-192031-
/O.CAN.KRNK.SV.W.0066.000000T0000Z-170519T2115Z/
Rockingham NC-
421 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM 
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3625 7953 3635 7953 3640 7942 3634 7915
      3624 7915
TIME...MOT...LOC 2021Z 292DEG 17KT 3633 7946 

$$

NCC033-192115-
/O.CON.KRNK.SV.W.0066.000000T0000Z-170519T2115Z/
Caswell NC-
421 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN CASWELL COUNTY...

At 421 PM EDT, a severe thunderstorm was located over Camp Springs,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines. 

Locations impacted include...
Prospect Hill...
Camp Springs...
Jericho...
Hightowers...
and Baynes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7953 3635 7953 3640 7942 3634 7915
      3624 7915
TIME...MOT...LOC 2021Z 292DEG 17KT 3633 7946 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
643 
WWUS51 KRNK 192035
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
435 PM EDT FRI MAY 19 2017

NCC033-192115-
/O.CON.KRNK.SV.W.0066.000000T0000Z-170519T2115Z/
Caswell NC-
435 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN CASWELL COUNTY...

At 435 PM EDT, a severe thunderstorm was located over Jericho, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Prospect Hill...
Jericho...
Hightowers...
Baynes...
and Topnot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3640 7942 3634 7915 3624 7915 3625 7947
TIME...MOT...LOC 2035Z 293DEG 17KT 3630 7938 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
014 
WWUS51 KRNK 192053
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
453 PM EDT FRI MAY 19 2017

NCC033-192115-
/O.CON.KRNK.SV.W.0066.000000T0000Z-170519T2115Z/
Caswell NC-
453 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CASWELL COUNTY...

At 452 PM EDT, a severe thunderstorm was located over Baynes, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Prospect Hill...
Hightowers...
and Baynes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3634 7915 3624 7915 3625 7938 3636 7926
TIME...MOT...LOC 2052Z 293DEG 17KT 3627 7929 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
217 
WWUS51 KRNK 192114
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT FRI MAY 19 2017

NCC033-192124-
/O.EXP.KRNK.SV.W.0066.000000T0000Z-170519T2115Z/
Caswell NC-
514 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CASWELL COUNTY WILL EXPIRE AT 515 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3634 7915 3624 7915 3625 7938 3636 7926
TIME...MOT...LOC 2114Z 293DEG 17KT 3623 7919 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:15 PM EDT, 53 minutes earlier.

Area forecast discussion, May 19, 3:15 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
315 PM EDT Fri May 19 2017

.SYNOPSIS...
High pressure off the southeast Atlantic Coast will continue to
produce an unseasonably warm and humid southwest flow of air
across the forecast area into tonight. This will combine with an
approaching weak cold front to produce additional showers and
storms into this evening and especially over the mountains on
Saturday. Unsettled weather will then continue through into
early next week with shower chances again increasing ahead of
another cold front arriving from the west by Monday.
&&

.NEAR TERM /THROUGH SATURDAY/...
As of 315 PM EDT Friday...

Clusters of deeper convection continue to evolve mainly over
southern/southwest sections in an area of convergence just south
of a weak mid level wave passing to the north and on bottom of a
weak residual surface trough. Latest short term models drive a
loosely organized area of convection into eastern/southeast
sections through late afternoon so upping pops for a few hours
of likelys across the southern third into early evening.
Otherwise still expecting coverage to fade after sunset if not
sooner as best lift shifts back north closer to the surface cold
front in the southern Ohio Valley. Some of this coverage may
sneak back southeast into espcly northern portions of the area
overnight but should be quite widely scattered at this point.
However will leave in some low pops to cover this as well as for
the potential to see another complex clip the northeast sections
late. Should also see more patchy fog around espcly given
coverage of convection from earlier. Lows in the muggy 60s
overall.

Front will gradually backdoor in from the northeast on Saturday
but slower than earlier as models indicate building heights over
top the low level cool pool that will attempt to slip back
toward the Blue Ridge. This slower scenario would mean more
instability developing ahead of the boundary espcly from just
east of the Blue Ridge westward during the afternoon. Guidance
shows a lobe of high 850 mb theta-e over the western half
beneath good upper diffluence that could mean another round of
more widespread showers and storms outside of the far northeast
sections. Thus upped pops to higher chance/low likelys west and
kept chance to low chance eastern sections. Expect low level
northeast flow including lower dewpoints and stability to
gradually shift west by late in the day but all dependent upon
convective coverage and how much more it slows the boundary up.
High temps quite tricky with potential for southern and
southwest sections to zoom back into the 80s while the northeast
remains stuck in the cooler 70s per latest warmer Mos.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
As of 300 PM EDT Friday...

Surface front should finally spill westward into far western
sections Saturday night in the wake of earlier convection before
being bumped back slowly east on Sunday as the main upper
trough to the west heads northeast. May see a lull in overall
rain coverage Saturday night with mainly low clouds possibly
persisting Blue Ridge and some drying across the northeast. Kept
in some chance pops mainly mountains for now with only spotty
showers out east. Expect any significant cooling to stay just to
the north although some dewpoint drying could occur southwest to
the eastern slopes per latest Nam. Otherwise lows still
muggy...mainly low to mid 60s.

Surface cold front associated with the upper trough to the west
will drift east Sunday with its axis of deeper moisture working
into the mountains by later in the day. Guidance shows quite an
instability gradient from stability within deeper northeast flow
across eastern sections to modest Cape values over the west
where will be in the convergence zone of the residual front and
lift ahead of the cold front. Therefore going to a gradient of
increasing likely pops from west to east over the mountains
Sunday including some thunder to mainly lower shower chances in
the east in the afternoon. Highs should be much cooler as the
wedge and clouds remain in place resulting in highs mostly lower
to mid 70s at this point.
&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 310 PM EDT Friday...

500 MB flattens during the first half of the week. Upper ridge
remains over the southeast and southern Gulf of Mexico. A piece of
the upper low redevelops and heads into the Ohio Valley by Thursday.
ECMWF has best lift and good short wave crossing the Mid Atlantic
region on Wednesday.

A cold front passes through the area early Monday. A second front
crosses through on Wednesday leading in a colder air mass over the
area for Wednesday and Thursday. ECMWF shows the potential for some
gusty winds behind Wednesday's front. Expecting showers and
thunderstorms along each of the front with the potential for heavy
rain. Overall troffing and periods of rain will result in below
normal temperatures for much of the week. Have trended toward cooler
daytime temperatures for Monday through Friday.
&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 100 PM EDT Friday...

Clusters/bands of showers and thunderstorms will make for quite
varied conditions through this afternoon/evening with MVFR/IFR
in the vicinity of shra/tsra and primarily VFR outside
convection. Thus have continued VCTS in all the TAFs through at
least 00z/8PM at times including TEMPO groups for short term
coverage of storms this afternoon/evening. Storm cells are
expected to be scattered in nature east of the Blue Ridge with
the more widespread coverage espcly early on across the
mountains. Any of these storms could turn severe with damaging
winds and large hail.

After sunset, the diurnally driven deep convection will
dissipate, with potential for patchy fog during the overnight.
There is an active front to our northwest which will be entering
the Ohio Valley. Frontal driven storms over the Ohio Valley are
expected this afternoon and are forecast to continue during the
overnight tonight. Not confident any of this activity will
impact our region, but some of the meso models indicate
potential for an MCS to move out of the OH valley and into WVA
tonight.

The front is forecast to enter the forecast area Saturday,
entering the area backdoor style with a northeast push of wind
Saturday and Saturday night. Models suggest that drier air may
now be slower to push west of the Blue Ridge during the
afternoon so added convection resulting in sub-VFR could occur
around and after the valid TAF period on Saturday afternoon.

Extended Aviation Discussion...

The front will then stall over or just south of the region
early Sunday. With the front over the area, there will be an
opportunity for added showers and thunderstorms, especially
during the peak heating hours of the day over the western
mountains by late Sunday. However expect combo of low clouds
within the wedge and showers over the west to result in sub-VFR
for most of Sunday. More widespread showers and storms may occur
ahead of the front Sunday night with added poor flying
conditions overnight. The front will cross the forecast area
Monday, dry weather returning Monday night into Tuesday. Another
front may then bring the next round of showers and subsequent
MVFR by Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/PM
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...AMS
AVIATION...JH/PM
Hazardous weather outlook, May 19, 3:36 PM EDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
336 PM EDT Fri May 19 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-201945-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
336 PM EDT Fri May 19 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Isolated strong to severe thunderstorms will remain possible into
this evening especially east of the Blue Ridge. The strongest storms
may produce gusty winds along with hail and very heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A slow moving cold front will bring showers and embedded thunderstorms
Sunday afternoon into Monday. Additional rainfall from the front may
trigger localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 19, 3:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             3 N STUART              36.68N 80.28W
05/19/2017  E0.88 INCH       PATRICK            VA   PUBLIC

            REPORTED AT HOWELLS GROCERY

&&

SK
Local storm report, May 19, 3:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             1 NE BROOKS CROSSROADS  36.13N 80.77W
05/19/2017  M1.00 INCH       YADKIN             NC   911 CALL CENTER

&&

JMORROW
Local storm report, May 19, 3:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     1 NE BROOKS CROSSROADS  36.13N 80.77W
05/19/2017                   YADKIN             NC   911 CALL CENTER

            THUNDERSTORM WINDS RESULTED IN MULTIPLE TREES DOWN ACROSS
            THE COUNTY, INCLUDING IN THE COMMUNITY OF HAMPTONVILLE.

&&

JMORROW
Local storm report, May 19, 3:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             KING                    36.28N 80.36W
05/19/2017  M0.50 INCH       STOKES             NC   911 CALL CENTER

            HAIL IS ONGOING AND ENOUGH TO COVER THE GROUND

&&

JMORROW
Special weather statement, May 19, 3:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 PM EDT FRI MAY 19 2017

NCZ004-005-192030-
Stokes-Rockingham-
357 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...

At 357 PM EDT, a strong thunderstorm was located over Germanton,
moving east at 30 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Walnut Cove...
Pine Hall...
Ellisboro...
Germanton...
and Meadows.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3626 8027 3637 8027 3637 8005 3629 7985
      3625 7986
TIME...MOT...LOC 1957Z 274DEG 25KT 3628 8019

PH
Special weather statement, May 19, 4:05 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
405 PM EDT FRI MAY 19 2017

NCZ005-006-192100-
Rockingham-Caswell-
405 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ROCKINGHAM AND CASWELL COUNTIES...

At 405 PM EDT, a strong thunderstorm was located over Quick, moving
east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Reidsville...
Yanceyville...
Bethel...
Providence...
and Camp Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3639 7968 3654 7943 3654 7926 3638 7915
      3624 7956 3625 7956
TIME...MOT...LOC 2005Z 248DEG 23KT 3639 7952

PH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:17 PM EDTSpecial Weather StatementRNKStokes, Surry58 min
May 19, 12:57 PM EDTSpecial Weather StatementRNKAshe48 min
May 19, 1:07 PM EDTSpecial Weather StatementRNKWatauga53 min
May 19, 1:15 PM EDTSevere Thunderstorm WarningRNKWatauga42 min
May 19, 1:29 PM EDTSpecial Weather StatementRNKSurry61 min
May 19, 1:50 PM EDTSevere Thunderstorm WarningRNKSurry25 min
May 19, 1:59 PM EDTSpecial Weather StatementRNKAlleghany61 min
May 19, 2:20 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes41 min
May 19, 2:41 PM EDTSpecial Weather StatementRNKWilkes49 min
May 19, 2:56 PM EDTSpecial Weather StatementRNKYadkin64 min
May 19, 3:00 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin60 min
May 19, 3:07 PM EDTSpecial Weather StatementRNKRockingham53 min
May 19, 3:57 PM EDTSpecial Weather StatementRNKStokes33 min
May 19, 4:05 PM EDTSpecial Weather StatementRNKCaswell55 min
May 19, 7:59 PM EDTSpecial Weather StatementRNKAshe31 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.